Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Glasgow, MT
NWS Glasgow, MT issued this special weather statement at Jul 2, 2021, 5:21 PM MDT for Prairie County, Montana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 5:21 PM MDT (23:21 UTC)
- Expired
- Jul 2, 2021, 6:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Glasgow, MT
County Prairie County, MT
The radar
The Glasgow radar (KGGW), 199 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -407 J/kg
- Mixed-layer LCL
- 2476 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432
WWUS85 KGGW 022321
SPSGGW
Special Weather Statement
National Weather Service Glasgow MT
521 PM MDT Fri Jul 2 2021
MTZ025-026-030000-
Dawson MT-Prairie MT-
521 PM MDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PRAIRIE AND SOUTHWESTERN
DAWSON COUNTIES UNTIL 600 PM MDT...
At 520 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Terry, moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Terry, Fallon and Lindsay.
LAT...LON 4657 10524 4657 10529 4714 10560 4724 10510
4657 10496 4657 10498 4654 10499 4654 10524
TIME...MOT...LOC 2320Z 167DEG 19KT 4671 10520
$$
NWS GlasgowWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:35 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 2, 3:35 PM MDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 335 PM MDT Fri Jul 2 2021 .DISCUSSION... The record-threatening heat will continue for one more day before temperatures begin to trend downward, beginning on Sunday. There should be a slight chance of showers/storms in portions of the CWA beginning on Sunday night and continuing through Tuesday as well as noticeably cooler temperatures. By midweek, temperatures begin to trend back up with 100s possible again. Continuing Heat (tonight through Sunday)... The ridge that's been dominating the West's weather continues to shift to the east. Northeast Montana is still in the ridge's influence Saturday night. At the surface, a "cold" front--which is more like a dryline with lower dew points on the "cold" side of the front along with a shift in wind direction--passes through the area on Saturday. Winds will be more northwesterly on Saturday and be gustier than they were today, which will enhance the fire weather danger (see the "Fire Weather" section below). There should be an increase in cloud cover on Sunday afternoon as a chance of showers/storms begins to move in from the south. Cooler and Unsettled (Sunday night through Tuesday night)... Disturbances begin to move through the region Sunday night and Monday as the ridge tries to re-establish itself near the West Coast. This will be our best shot at seeing precipitation in the foreseeable future, but wetting rains aren't expected except for the few spots that do get rain. Temperatures will be noticeably cooler, especially in the northeast corner of the CWA on Tuesday, which is also where the best rain chances are on Monday. Heat Returns (Wednesday and beyond)... Upper level ridging re-establishes over the West mid to late week, with operational models developing an impressively strong upper high over the Desert Southwest late week. Northeast Montana will be at the top of the ridge, so our temperatures will begin to take off once again. 97 && .AVIATION... FLIGHT CATEGORY: VFR. LLWS: Potential for some LLWS at KGDV after midnight tonight from the SW around 35 kts about 2kft AGL. WINDS: SE 10-20 kts with higher gusts through the evening, then becoming light and variable overnight. Winds become more W-NW 10-20 kts on Saturday and Saturday evening. DISCUSSION: Pleasant flying weather will continue through the TAF forecast period. Upper level ridging will begin to shift slightly over the weekend, with the axis of the ridge extending from the Dakotas to the Southern Plains. With the heat and instability in place this afternoon and evening, there's a slim chance for a stray shower or thunderstorm, which the main issues being gusty variable winds and lightning. 97 && .FIRE WEATHER... Relative humidity values should begin to recover this evening, so the Red Flag Warning will be allowed to expire at 9 pm for the whole CWA. Fuels, however, remain dry. On Saturday, a dry frontal boundary will move through the region bringing a shift in wind direction and a drop in dew points (and relative humidity values as a result). This combination will lead to a continuation to the elevated fire danger into Saturday. The meteorological setup actually looks greater for hitting red flag criteria than today with the lower humidity values and higher winds. Went ahead and extended (issued) a Red Flag Warning for Fire Weather Zones 122, 136, and 137 as a result. In Zone 122, the main risk will be in Wibaux and Prairie Counties, the southern half of Dawson County, and the southern third of McCone County. There isn't really a widespread wetting rainfall in the CWA in the forecast period, and late next week could also see at least elevated fire weather conditions. 97 && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 9 PM MDT Saturday for Central and Southeast Phillips...Central and Southern Valley...Daniels... Dawson...Eastern Roosevelt...Garfield...McCone...Northern Phillips...Northern Valley...Petroleum...Prairie...Richland... Sheridan...Southwest Phillips...Western Roosevelt...Wibaux. Red Flag Warning until 9 PM MDT this evening for MTZ122-134>137. Red Flag Warning from 10 AM to 9 PM MDT Saturday for MTZ122-136-137. && weather.gov/glasgow
In the hours before
Special weather statement, Jul 2, 5:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Glasgow MT
521 PM MDT Fri Jul 2 2021
MTZ025-026-030000-
Dawson MT-Prairie MT-
521 PM MDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PRAIRIE AND SOUTHWESTERN
DAWSON COUNTIES UNTIL 600 PM MDT...
At 520 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Terry, moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Terry, Fallon and Lindsay.
LAT...LON 4657 10524 4657 10529 4714 10560 4724 10510
4657 10496 4657 10498 4654 10499 4654 10524
TIME...MOT...LOC 2320Z 167DEG 19KT 4671 10520
NWS GlasgowThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:59 PM MDT | Red Flag Warning | GGW | Dawson, Garfield, McCone, Petroleum, Phillips, Prairie and 3 more | 30 hr |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.